# SDR U97A2013110400001

- Difficulty date: October 29, 2013
- Submitted: November 5, 2013
- Operation: Air carrier
- Aircraft: N3006
- Make and model: Doug DC3
- Aircraft serial: 42961
- Aircraft time: 13,176 hours
- Engine: Pwa R183094
- System (JASC): 8560 · Reciprocating Engine Supercharger
- Part: Supercharger
- Condition: Deteriorated
- Location: Engine
- Stage of operation: IN
- How discovered: C
- Nature of condition: C, L
- Precautionary procedure: K

## Discrepancy

ENGINE RAN FINE UNTIL THE NR 3 PHASE INSPECTION WAS UNDERWAY.  STC OIL FILTER WAS CUT OPEN REVEALING LARGE AMOUNTS OF ALUMINUM/ MAGNESIUM.  ENGINE INTEGRAL OIL SCREEN SHOWED THE SAME, INDICATING THAT THE OIL FILTER HAD BYPASSED ALLOWING CONTAMINAUTOION INTO THE OIL TANK AND BACK INTO THE ENGINE. UPON REMOVAL AND ACCESSORY TEARDOWN, IT BECAME CLEAR THAT FOD INGESTION WAS AT LEAST PART OF THE FAILURE. ABOUT .2500" OF THE SUPERCHARGER INLET ROTOR VANES HAD BEEN CHEWED AWAY BY SOMETHING NO LONGER PRESENT.  ANALYSIS OF THE AIR SCOOP, CARB INLET SCREEN AND CARBURETOR SHOWED NO EVIDENCE OF MISSING MATERIAL, FASTENERS OR SAFETIES AS CONTRIBUTORS TO THE FAILURE.
